Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie


IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2018: 1.55

Online
ISSN
1435-5345
See all formats and pricing
More options …
Volume 2019, Issue 753

Issues

Schottky groups acting on homogeneous rational manifolds

Christian Miebach
  • Univ. Littoral Côte d’Opale, EA 2797 – LMPA – Laboratoire de mathématiques pures et appliquées Joseph Liouville, F-62228 Calais, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Karl Oeljeklaus
  • Aix-Marseille Univ, CNRS, Centrale Marseille, I2M, UMR 7373, CMI, 39, rue F. Joliot-Curie, 13453 Marseille Cedex 13, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-12-14 | DOI: https://doi.org/10.1515/crelle-2016-0065

Abstract

We systematically study Schottky group actions on homogeneous rational manifolds and find two new families besides those given by Nori’s well-known construction. This yields new examples of non-Kähler compact complex manifolds having free fundamental groups. We then investigate their analytic and geometric invariants such as the Kodaira and algebraic dimension, the Picard group and the deformation theory, thus extending results due to Lárusson and to Seade and Verjovsky. As a byproduct, we see that the Schottky construction allows to recover examples of equivariant compactifications of SL(2,)/Γ for Γ a discrete free loxodromic subgroup of SL(2,), previously obtained by A. Guillot.

References

  • [1]

    D. N. Akhiezer, Dense orbits with two endpoints, Izv. Akad. Nauk SSSR Ser. Mat. 41 (1977), no. 2, 308–324, 477. Google Scholar

  • [2]

    J. Amorós, M. Burger, K. Corlette, D. Kotschick and D. Toledo, Fundamental groups of compact Kähler manifolds, Math. Surveys Monogr. 44, American Mathematical Society, Providence 1996. Google Scholar

  • [3]

    A. Andreotti and H. Grauert, Théorème de finitude pour la cohomologie des espaces complexes, Bull. Soc. Math. France 90 (1962), 193–259. Google Scholar

  • [4]

    A. Andreotti and F. Norguet, Cycles of algebraic manifolds and ¯-cohomology, Ann. Sc. Norm. Super. Pisa Sci. Fis. Mat. III. Ser. 25 (1971), 59–114. Google Scholar

  • [5]

    S. Araki, On root systems and an infinitesimal classification of irreducible symmetric spaces, J. Math. Osaka City Univ. 13 (1962), 1–34. Google Scholar

  • [6]

    R. Bremigan and J. Lorch, Orbit duality for flag manifolds, Manuscripta Math. 109 (2002), no. 2, 233–261. CrossrefGoogle Scholar

  • [7]

    A. Cano, Schottky groups can not act on 𝐏𝐂2n as subgroups of PSL2n+1(𝐂), Bull. Braz. Math. Soc. (N.S.) 39 (2008), no. 4, 573–586. Google Scholar

  • [8]

    A. Cano, J. P. Navarrete and J. Seade, Complex Kleinian groups, Progr. Math. 303, Birkhäuser, Basel 2013. Google Scholar

  • [9]

    A. Čap and J. Slovák, Parabolic geometries I. Background and general theory, Math. Surveys Monogr. 154, American Mathematical Society, Providence 2009. Google Scholar

  • [10]

    P. Griffiths and J. Harris, Principles of algebraic geometry, Pure Appl. Math., John Wiley & Sons, New York 1978. Google Scholar

  • [11]

    A. Guillot, Sur les équations d’Halphen et les actions de SL2(), Publ. Math. Inst. Hautes Études Sci. 105 (2007), 221–294. Google Scholar

  • [12]

    X. He, H. Ochiai, K. Nishiyama and Y. Oshima, On orbits in double flag varieties for symmetric pairs, Transform. Groups 18 (2013), no. 4, 1091–1136. CrossrefWeb of ScienceGoogle Scholar

  • [13]

    S. Helgason, Differential geometry, Lie groups, and symmetric spaces. Reprint with corrections of the 1978 original, Grad. Stud. Math. 34, American Mathematical Society, Providence 2001. Google Scholar

  • [14]

    P. J. Hilton and U. Stammbach, A course in homological algebra, 2nd ed., Grad. Texts in Math. 4, Springer, New York 1997. Google Scholar

  • [15]

    A. Iliev and D. Markushevich, Elliptic curves and rank-2 vector bundles on the prime Fano threefold of genus 7, Adv. Geom. 4 (2004), no. 3, 287–318. Google Scholar

  • [16]

    S. Ivashkovich, The Hartogs-type extension theorem for meromorphic maps into compact Kähler manifolds, Invent. Math. 109 (1992), no. 1, 47–54. CrossrefGoogle Scholar

  • [17]

    M. Kato, Compact quotients with positive algebraic dimensions of large domains in a complex projective 3-space, J. Math. Soc. Japan 62 (2010), no. 4, 1317–1371. Web of ScienceCrossrefGoogle Scholar

  • [18]

    A. W. Knapp, Lie groups beyond an introduction, 2nd ed., Progr. Math. 140, Birkhäuser, Boston 2002. Google Scholar

  • [19]

    F. Lárusson, Compact quotients of large domains in complex projective space, Ann. Inst. Fourier (Grenoble) 48 (1998), no. 1, 223–246. CrossrefGoogle Scholar

  • [20]

    B. Maskit, A characterization of Schottky groups, J. Anal. Math. 19 (1967), 227–230. CrossrefGoogle Scholar

  • [21]

    J. McCleary, A user’s guide to spectral sequences, 2nd ed., Cambridge Stud. Adv. Math. 58, Cambridge University Press, Cambridge 2001. Google Scholar

  • [22]

    J. Merker and E. Porten, The Hartogs extension theorem on (n-1)-complete complex spaces, J. reine angew. Math. 637 (2009), 23–39. Web of ScienceGoogle Scholar

  • [23]

    D. Mumford, Abelian varieties. With appendices by C. P. Ramanujam and Yuri Manin. Corrected reprint of the 2nd ed. 1974, Tata Inst. Fund. Res. Stud. Math. 5, Tata Institute of Fundamental Research, Bombay 2008. Google Scholar

  • [24]

    M. V. Nori, The Schottky groups in higher dimensions, The Lefschetz centennial conference. Part I (Mexico City 1984), Contemp. Math. 58, American Mathematical Society, Providence (1986), 195–197. Google Scholar

  • [25]

    A. L. Oniščik, Inclusion relations between transitive compact transformation groups, Tr. Mosk. Mat. Obs. 11 (1962), 199–242. Google Scholar

  • [26]

    C. Procesi, Lie groups. An approach through invariants and representations, Springer, New York 2007. Google Scholar

  • [27]

    M. Rosenlicht, Some basic theorems on algebraic groups, Amer. J. Math. 78 (1956), 401–443. CrossrefGoogle Scholar

  • [28]

    G. Scheja, Riemannsche Hebbarkeitssätze für Cohomologieklassen, Math. Ann. 144 (1961), 345–360. CrossrefGoogle Scholar

  • [29]

    J. Seade and A. Verjovsky, Complex Schottky groups, Geometric methods in dynamics (II), Astérisque 287, Société Mathématique de France, Paris (2003), 251–272. Google Scholar

  • [30]

    M. Steinsiek, Transformation groups on homogeneous-rational manifolds, Math. Ann. 260 (1982), no. 4, 423–435. CrossrefGoogle Scholar

  • [31]

    È. B. Vinberg, Lie groups and Lie algebras. III, Encyclopaedia Math. Sci. 41, Springer, Berlin 1994. Google Scholar

  • [32]

    J. A. Wolf, The action of a real semisimple group on a complex flag manifold. I. Orbit structure and holomorphic arc components, Bull. Amer. Math. Soc. 75 (1969), 1121–1237. CrossrefGoogle Scholar

About the article

Received: 2015-10-05

Revised: 2016-10-25

Published Online: 2016-12-14

Published in Print: 2019-08-01


Funding Source: Agence Nationale de la Recherche

Award identifier / Grant number: ANR-10-BLAN-0118

The authors would like to thank A. T. Huckleberry and P. Heinzner for invitations to the Ruhr-Universität Bochum, Germany, where part of the work was done. The first author is grateful for the hospitality of the Institut de Mathématiques de Marseille (I2M) as well as for an invitation to the Fakultät für Mathematik of the Universität Duisburg-Essen by D. Greb. The second author is partially supported by the ANR project MNGNK, decision #ANR-10-BLAN-0118.


Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2019, Issue 753, Pages 23–56, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2016-0065.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in